Research shows little evidence of abnormal or unhealthy psychological changes in men receiving supervised testosterone therapy to treat their low T, according to a study in the journal Therapeutics and Clinical Risk Management. However, mental and physical risks are involved in self-administration of artificial testosterone. Anyone abusing synthetic testosterone, also known as anabolic steroids, may experience episodes of aggressive or violent behavior, along with physical side effects. Bodybuilders, athletes, or anyone who seeks to build muscle mass or achieve other benefits from artificial testosterone should be aware of these risks.
Primary hypogonadism (congenital or acquired): Testicular failure due to diseases and conditions in the body such as cryptorchidism, bilateral torsion, orchitis, vanishing testis syndrome, orchiectomy, Klinefelter Syndrome, chemotherapy, or toxic damage from alcohol or heavy metals; these men usually have low serum testosterone levels and gonadotropins (FSH, LH) above normal range Hypogonadotropic hypogonadism (congenital or acquired): Gonadotropin or luteinizing hormone-releasing hormone (LHRH) deficiency or pituitary-hypothalamic injury from tumors, trauma, or radiation; these men have low testosterone serum concentrations but have gonadotropins in the normal or low range.
My husband is now 50. His low-t set in about 3-3 1/2 years ago while he was deployed to Afghanistan. The doctors at the VA assumed it was just depression so they put him on an SSRI when he returned and also prescribed Viagra. They also checked his t-levels at that time and said they were “normal”. His libido tanked. Not good for me at all. I’m 9 years younger. When I found out that the SSRI could be to blame for his low libido he went back to the VA and switched meds. A year later it had not returned and he had also developed sleep apnea and was gaining weight. His mood was also very different and low. He was basically a completely different person. They checked his t-levels again, at my insistence, and again said they were “normal”. He retired in Jan 2014. By Jan 2015 the problem had not changed at all and he decided to see a GP. She had his numbers checked and said he was low, a 250. It frustrates me that the VA did not catch this. February 2015, he started using Androgel. At the end of June 2015 there was still no change and his numbers had actually dropped to a 235. He and the doctor decided to switch to injections. He gets a shot every 2 weeks. He had his third injection yesterday and still feels no different. My question… how long before he starts feeling different? Does the length of time we’ve been dealing with this matter? He is frustrated, wants to just give up on it. That breaks my heart because we aren’t as close as we were before.